# SDR 20000518SH012

- Difficulty date: March 14, 2000
- Submitted: May 18, 2000
- Operation: General aviation
- Aircraft: N410TX
- Make and model: Maule MX-7-180B
- Aircraft serial: 22007C
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 5327F32
- Condition: Cracked
- Location: Rt Exhaust
- Part time: 223 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMELL IN COCKPIT.  NEXT TAKEOFF, HEARD LOUD RATTLE, LANDED.  FOUND RT OUTER MUFFLER SHROUD LOOSE, THEN FOUND MUFFLER CRACKED AT 100.3 HRS.  LT MUFFLER CHANGED.  FACTORY ADVISED MATERIAL OF MUFFLER HAD BEEN CHANGED; SO, THAT 500 HRS SEEMED TO BE THE LIFE OF THESE UNITS AND STATED PROBLEM WAS POSSIBLE DUE TO SHORT HEADER STACKS AND WHEN PILOT PULLED THROTTLE BACK FAST, CAUSED BACKFIRING IN MUFFLER AND DAMAGE.  (X)
